Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 11, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 1, 2011, 3:15 PM CDT for 10 counties in Texas. It took effect at Nov 2, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 3:15 PM CDT (20:15 UTC)
- In effect from
- Nov 2, 2011, 10:00 AM CDT
- Expired
- Nov 2, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS74 KSJT 012015 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT TUE NOV 1 2011 ...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... .A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY NORTHWEST TO NORTH WINDS THROUGH THE AFTERNOON. TXZ049-054-064-065-098-099-113-114-127-128-021200- /O.NEW.KSJT.WI.Y.0011.111102T1500Z-111103T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 315 PM CDT TUE NOV 1 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. * IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS. * TIMING: MID MORNING THROUGH EARLY EVENING. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WILL SHIFT NORTHWEST AT 25 TO 35 MPH LATE MORNING...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 04
2 follow-up statements
152 WWUS74 KSJT 021020 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 520 AM CDT WED NOV 2 2011 ...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... .A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON. TXZ049-054-064-065-098-099-113-114-127-128-022100- /O.CON.KSJT.WI.Y.0011.111102T1500Z-111103T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 520 AM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS. * TIMING: MID MORNING THROUGH EARLY EVENING. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WILL SHIFT NORTHWEST AT 25 TO 35 MPH LATE MORNING...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
479 WWUS74 KSJT 022035 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT WED NOV 2 2011 ...WIND ADVISORY WEDNESDAY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... .A STRONG COLD FRONT WILL MOVE INTO THE BIG COUNTRY AND NORTHERN CONCHO VALLEY LATE WEDNESDAY MORNING...BRINGING STRONG GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON. TXZ049-054-064-065-098-099-113-114-127-128-030000- /O.CON.KSJT.WI.Y.0011.000000T0000Z-111103T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 335 PM CDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * IMPACTS: CHOPPY AND HAZARDOUS CONDITIONS ON AREA LAKES. MOTORISTS SHOULD BE ALERT TO SUDDEN CROSSWINDS...ESPECIALLY ON EAST TO WEST ROADWAYS. BLOWING DUST MAY DEVELOP IN SOME AREAS. * TIMING: THROUGH EARLY EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:34 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 1, 12:34 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1234 PM CDT TUE NOV 1 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... STRONG GUSTY WINDS WILL BE THE MAIN PROBLEM NEXT 24 HOURS AND BEYOND...AS LEE TROUGH STRENGTHENS AHEAD OF UPPER STORM SYSTEM IN ROCKY MOUNTAINS. COULD SEE GUSTS CLOSE TO 35 KTS AT KABI WEDNESDAY MORNING. STRONG COLD FRONT MOVES INTO KABI TOWARD 18Z WEDNESDAY...AND SHOULD SEE WIND GUSTS EXCEED 35 KTS AND SHIFT NORTHWEST. STRATUS WITH MVFR CIGS RETURN AFTER 6Z...FROM SOUTH TO NORTH OVERNIGHT AS GULF MOISTURE RETURNS. CIGS SCATTER OUT 16-18Z AS DRIER AIR MOVES IN FROM THE SOUTHWEST WITH APPROACH OF A STRONG COLD FRONT. && .PREV DISCUSSION... /ISSUED 628 AM CDT TUE NOV 1 2011/ DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. AVIATION... MAINLY VFR CONDITIONS OVER THE NEXT 24 HOURS FOR AREA TERMINALS. WINDS ARE CURRENTLY MIXING DOWN TO THE SURFACE EARLY THIS MORNING WITH GUSTS INTO THE 20 TO 25 KNOT RANGE...AND SUSTAINED WINDS BETWEEN 10 AND 15 KNOTS AT KSJT AND KABI. LATER THIS MORNING... SOUTH WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS TO AS HIGH AS 30 KNOTS. FOG SATELLITE IMAGERY DOES INDICATE THAT SOME MVFR CLOUDS ARE TRYING TO DEVELOP SOUTH OF KJCT...SO HAVE KEPT THE MENTION OF SCT MVFR CEILINGS AT KJCT FOR A FEW HOURS. OVERNIGHT TONIGHT...MOISTURE WILL CONTINUE TO ADVECT NORTHWARD... AND WE WILL HAVE A BETTER CHANCE OF SEEING MVFR CEILINGS AT KJCT/KSOA/KBBD. THE BEST CHANCE WILL BE AT KJCT/KSOA...SO THESE ARE THE ONLY PLACES WHERE WE HAVE MENTIONED MVFR CIGS FOR TOMORROW MORNING. 20 PREV DISCUSSION... /ISSUED 333 AM CDT TUE NOV 1 2011/ SHORT TERM... ANOTHER WARMER THAN NORMAL DAY IS IN STORE FOR THE AREA TODAY...WITH GUSTY SOUTH WINDS. SKIES WILL BE MAINLY SUNNY...WITH ONLY A FEW CLOUDS POSSIBLE IN THE MID AND UPPER LEVELS. CURRENTLY...WE ZONAL FLOW ALOFT FROM SOUTHERN CA EAST INTO THE SOUTHERN GULF STATES. THIS WILL CHANGE TODAY AS A TROUGH DIGS SOUTH/SOUTHEAST INTO THE WESTERN U.S. AS THIS TROUGH MOVES INTO THE NV/UT AREA LATER TODAY...SFC PRESSURES WILL DEEPEN IN NORTHERN NM...AND THE TX PANHANDLE. SIGNIFICANT SFC PRESSURE FALLS FROM SOUTHERN CO...INTO NORTHERN AND CENTRAL NM...INTO THE TEXAS CAPROCK REGION WILL RESULT IN INCREASING SOUTHERLY FLOW ACROSS OUR AREA. WITH 850MB WINDS REMAINING IN THE 25 TO 30 KNOT RANGE THROUGHOUT THE DAY...WE WILL SEE SOME GUSTS TO AROUND 30 MPH AS WELL. THE STRONG SOUTHERLY FLOW WILL HELP INTENSIFY THE LOW LEVEL THERMAL RIDGE... KEEPING OUR TEMPERATURES WELL ABOVE NORMAL TODAY. WHILE IT WILL BE BREEZY...FEEL THAT WINDS WON/T BE QUITE STRONG ENOUGH FOR A LAKE WIND ADVISORY...SO WILL NOT ISSUE AT THIS TIME. FOR TONIGHT...ANOTHER WARM NIGHT IS EXPECTED AS SOUTHERLY WINDS WILL REMAIN BREEZY...KEEPING THE LOW LEVELS SOMEWHAT MIXED. WE MAY SEE A BRIEF PERIOD OF LOW CLOUDS FOR SOUTHEASTERN AREAS OF THE CWA EARLY WEDNESDAY MORNING. 20 LONG TERM... UPPER TROUGH MOVING EAST ACROSS THE PLAINS STATES EARLY WEDNESDAY WILL PUSH A COLD FRONT THROUGH THE FORECAST AREA DURING THE DAY ON WEDNESDAY. TIMING OF THE FRONTAL PASSAGE DIFFERS AMONG THE MODELS...HAVE LEANED ON THE NAM SOLUTION WHICH IS A LITTLE FASTER THAN THE GFS AND ECMWF AND PLACES THE FRONTAL BOUNDARY ALONG THE INTERSTATE 20 CORRIDOR BY 18Z. BEST MOISTURE WILL REMAIN EAST OF THE CWA WHERE THE BEST CHANCE OF FRONTAL ASSOCIATED RAINFALL WILL BE LOCATED. THURSDAY MORNINGS COLDEST TEMPERATURES WILL BE OVER THE NORTHERN HALF OF THE AREA WITH SOME LOCATION DIPPING TO THE FREEZING MARK. GFS HAS SOUTHERLY SURFACE WINDS RETURNING BY MIDNIGHT THURSDAY...WITH THE ECMWF BY LATE FRIDAY MORNING...WILL AGAIN KEEP THE COLDEST TEMPERATURES OVER THE NORTHERN HALF OF THE CWA WITH FREEZING TEMPERATURES POSSIBLE OVER THE NOR THERN BIG COUNTRY. UPPER HIGH PRESSURE BUILDS INTO THE AREA THROUGH THE END OF THE WEEK WITH AFTERNOON HIGHS WARMING INTO THE UPPER 60S TO AROUND 70 BY FRIDAY. FORECAST AREA WILL REMAIN DRY THROUGH THE COMING WEEKEND WITH AFTERNOON HIGHS IN THE 70S AND MORNING LOWS IN THE 40S AND 50S. NEXT UPPER LEVEL SYSTEM WILL PUSH A WEAK AND DRY COLD FRONT THROUGH THE AREA ON SUNDAY WITH LITTLE CHANGE IN TEMPERATURES. A STRONGER SYSTEM IS ON THE HORIZON AND MAY BRING A CHANCE OF RAINFALL TO THE AREA BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 58 73 33 56 / 0 0 10 10 0 SAN ANGELO 82 56 75 34 60 / 0 0 10 10 0 JUNCTION 80 54 80 39 66 / 0 0 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Nov 1, 2:22 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CDT TUE NOV 1 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 222 PM CDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WEDNESDAY AFTERNOON WILL ELEVATE FIRE WEATHER CONDITIONS. STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WILL GUST UP TO 40 MPH AT TIMES. LAKE WATERS WILL BE CHOPPY AND HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.